MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® CUSTOM TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® CUSTOM TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number CM3345N
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One portex® bivona® custom 4.0mm tight to shaft with tracheostomy tube with murphy eye was returned for investigation.A manufacturing review was performed, and no non-conformities were found.Visual and functional examinations confirmed that the product has a leak where the airway line is secured to the tube.The airway line had been pulled away from the shaft.The airway line is designed to withstand 1lbf.Visual inspection confirmed there was presence of adhesive at the attachment site.A leak test on this product was performed prior to shipping.The evidence provided indicates the defect was not the result of a manufacturing defect.The root cause of the failure was found to be a user interface issue.The complaint was confirmed.
 
Event or Problem Description
It was reported that the cuff of a portex® bivona® custom tracheostomy tube was found to be defective while in use.Cuff patency was tested prior to use with sterile water, and this was the initial use of the tracheostomy tube.No injury was reported.

Brand Name
PORTEX® BIVONA® CUSTOM TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6729296
Report Number3012307300-2017-01543
Device Sequence Number10983449
Product Code JOH
UDI-Device Identifier15019517093834
UDI-Public15019517093834
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Respiratory Therapist
Type of Report Initial
Report Date (Section B) 07/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/30/2022
Device Catalogue NumberCM3345N
Device Lot NumberDS002181
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2017
Initial Report FDA Received Date07/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age7 MO